Results 1 to 3 of 3

Thread: Predforte steroid drops, now I have a cataract!!!

  1. #1
    Junior Member
    Join Date
    Aug 2007
    Posts
    12

    Default Predforte steroid drops, now I have a cataract!!!

    ok,
    So I've been on pred forte for years, and now have developed a cataract, doc says it's due to the medication,
    but she told me to keep using them...

    What do I do? I mean, she says to continue with the pred forte on that eye reglardless of cataract (they say they're going to "watch" the cataract for now)...Thing is, shouldn't I be stopping these drops?
    should I go get a second opinion?

    This is Bascom Palmer btw... >.<

    She says that if I stop taking the drops, my graft could reject...but if my cataract gets worse and I need surgery, won't that increase graft rejection too anyhow?.

    Should I see more doctors about this?, I can't keep on this doxy/predforte routine my entire life if it's just going to go from one cataract to the next!

  2. #2
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Hi Neveen,

    That's a tough problem.

    Have they considered putting you on a different steroid drop?
    Some of them have less side effects but may penetrate the cornea just as well.
    Bascon-Palmer is an excellent institution but I would definitely ask your doc about another alternative for the steroid you are using. Pred-forte is a strong one and granted you want to prevent corneal rejection but maybe you could find a better balance.

    Anyway, a second opinion is always a good idea.
    Also, is your intraocular pressure OK? Very important to make sure. Another side effect is glaucoma and again if you can switch to a different steroid that may help lessen that potential side effect.

    At least you're going to a very reputable institution and you sound as if you're in good hands.

    Best of luck Neveen.
    I'm thinking good thoughts and hoping for a good outcome!

    All the best,
    Melissa

  3. #3
    Junior Member
    Join Date
    Aug 2007
    Posts
    12

    Default

    Quote Originally Posted by melissawohl
    Hi Neveen,

    That's a tough problem.

    Have they considered putting you on a different steroid drop?
    Some of them have less side effects but may penetrate the cornea just as well.
    Bascon-Palmer is an excellent institution but I would definitely ask your doc about another alternative for the steroid you are using. Pred-forte is a strong one and granted you want to prevent corneal rejection but maybe you could find a better balance.

    Anyway, a second opinion is always a good idea.
    Also, is your intraocular pressure OK? Very important to make sure. Another side effect is glaucoma and again if you can switch to a different steroid that may help lessen that potential side effect.

    At least you're going to a very reputable institution and you sound as if you're in good hands.

    Best of luck Neveen.
    I'm thinking good thoughts and hoping for a good outcome!

    All the best,
    Melissa

    Funny you should mention eye pressure, actually they said the eye pressure in my left eye is high, but my right eye is the most problamatic one (cataract one), my left eye is the most recent of the corneal transplants, but they didn't give me any medication for it at the moment, just told me to keep with the pred forte. My eyes tend to fluctuate in pressure like that. I will call her and ask them if I can switch steroid drops, 7 years of this now almost and things just keep happening, my graft is just horrible in my right eye.
    It's almost as if the treatment barely helps, considering the 6 years full of doxcy and pred forte the entire time and to have my cornea perforate 3 months ago...and now a cataract in my right eye?.
    Gah, it's so frustrating too, I'm 24 now and I keep having to drop classes because (I'm majoring in Graphic design) I just can't spend the hours reading/computer/artwork because it's just painful.

    Hopefully something will happen, I was hoping someone else might know some substitute medications (names of them) so I can write it all down and go to my doctors about it and see what they think.
    But beside Bascom palmer I have no idea where to go for a second opinion, I've gone to 3 different "clinics" before they all told me to go to Bascom saying it was the best in the states..

    I know it's a bit early to think this possibly but perhaps I should get a second opinion outside of the states?, just the thought of 7 more years of this just getting worse until I loose my sight or my eyes (hopefully not, god forbid!).
    if anyone can send me some recommendations for some really good doctors let me know, any location really, parents are willling to ship me out to get some advice/second opinion for this before it gets out of hand and goes from my cornea to the rest of my eye <3

    thank you everyone for your help! it means alot

Similar Threads

  1. Anyone here tried Hycosan eye drops?
    By Just me in forum Ocular Rosacea
    Replies: 4
    Last Post: 12th February 2010, 12:39 AM
  2. Rosacea, Ocular Rosacea and Cataract Surgery
    By Darcy47 in forum Ocular Rosacea
    Replies: 1
    Last Post: 7th June 2009, 01:35 PM
  3. Steroid induced rosacea through an inhaled steroid?
    By AlkiGirl in forum Prescription medications
    Replies: 1
    Last Post: 26th February 2009, 08:57 PM
  4. dry eye even with drops
    By jennfran in forum Ocular Rosacea
    Replies: 14
    Last Post: 2nd December 2007, 11:43 AM
  5. Steroid drops for eyes
    By NikkiLou in forum General rosacea questions
    Replies: 1
    Last Post: 25th January 2006, 05:47 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •